Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Stretching helps withdrawal symptoms


[Ju...]

Recommended Posts

Hey guys, it's been awhile. One of the things that has confused me throughout this whole process is the mornings and anytime throughout the day when it feels like I have to stretch compulsively over and over. Feels almost as if my muscles are contracting because my central nervous system has damage.

 

And then, sometimes if I go for a walk without stretching first, I can injure my feet or my ankles. Or if I move too quickly in the bed, I can pull a muscle in my arm. All kinds of weird things have happened physically, so I looked this up.

 

It's because during benzo withdrawal, our muscles have contracted because of our central nervous system. That creates that feeling that you have to stretch all the time. And when you do, it releases endorphins and relaxation. So if you warm up so to speak, and you stretch, you are helping your central nervous system in a way.

 

So whenever you wake up and your body feels all weird and you have extreme anxiety, it's do to your central nervous system because that controls your muscles. So once you start stretching and get going a little bit, your muscles will release endorphins and help your central nervous system, even if it's just the symptoms. I'm not saying it gets rid of withdrawal at all, but it helps the feelings.

 

So maybe if you're feeling horrible, even though it's almost impossible to do anything, try stretching a bunch. Just try laying in different positions and stretching your muscles out, and over the course of an hour or two you will start to feel better. I've tried it numerous times over the last 13 months and it always seems to help.

 

I've actually had some of the worst physical symptoms out of the entire time this last month and I'm just now going on 13 months. So I guess our central nervous system took a huge hit with withdrawal. And here's the link for the article that I got this info from.

 

https://www.sciencefocus.com/the-human-body/why-does-stretching-feel-so-good/

Link to comment
Share on other sites

Great post!

 

This actually makes a lot of sense since so many people swear by yoga...which is just stretching (and focusing the mind...).

 

You have turned a page my friend....there is a change in your word patterns and how you write now. Your thoughts are not as racy, and you seem more centered. I've seen this with others too as time passes. I write this as an encouragement so please take it that way and not a criticism of prior posts:)

 

May you healing be speedy! :thumbsup:

 

Link to comment
Share on other sites

My whole body is so rigid nothing will stretch. Also have lost proper sensation. Have no sensation of stretch at all. If try to stretch all  rebounds back even tighter.
Link to comment
Share on other sites

  • 3 weeks later...
×
×
  • Create New...